Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Found xanthomas on hands and legs. Suggest some medicine for cure

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
i am 24 years male,i found Xanthmos are growing on my both hands and legs since 7 months.plase suggest the medicine to cure the size of the Xanthmos and also to controll for many months can i take the there any side effects after taking the medicins.
Posted Fri, 21 Dec 2012 in Skin Hair and Nails
Answered by Dr. Ram Choudhary 11 hours later
Welcome to healthcare Magic!
Probably you mean xanthomas on the limbs and not Xanthmos really.
Xanthomas occur due to faulty deposition of fat in fat cells in tendons, around joints and in the skin.
They are due to hyperlipidemias, primary biliary cirrhosis etc.
First you should get a confirmation from a dermatologist about xanthomas because they are rare and many other diseases can resemble them.
As such xanthomas are unsightly and difficult to treat.
Get a thyroid profile and lipid profile, CBC, LFT and have a review with a dermatologist as well.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor